Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 25, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Sep 21, 2006, 3:28 AM PDT for Elko County, Nevada. It took effect at Sep 21, 2006, 2:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2006, 3:28 AM PDT (10:28 UTC)
- In effect from
- Sep 21, 2006, 2:00 PM PDT
- Expired
- Sep 22, 2006, 2:45 AM PDT
- In force
- 13 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 211028 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 328 AM PDT THU SEP 21 2006 NVZ033-212230- /O.NEW.KLKN.WI.Y.0025.060921T2100Z-060922T1000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 328 AM PDT THU SEP 21 2006 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY FOR EXTREME ELKO COUNTY...INCLUDING WENDOVER...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT FRIDAY. AS A STRONG COLD FRONT PUSHES THROUGH ELKO COUNTY LATER TODAY...NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS AROUND 45 MPH WILL DEVELOP THIS AFTERNOON. BY THIS EVENING...WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS NEAR 50 MPH...ESPECIALLY AROUND THE WENDOVER AREA AND OVER THE PASSES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HARMER
2 follow-up statements
000 WWUS75 KLKN 212257 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 357 PM PDT THU SEP 21 2006 NVZ033-221000- /O.CON.KLKN.WI.Y.0025.000000T0000Z-060922T1000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 357 PM PDT THU SEP 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. A STRONG COLD FRONT WILL PUSH THROUGH ELKO COUNTY EARLY THIS EVENING...BRINGING NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS AROUND 45 MPH WITH IT. LATER TONIGHT WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS NEAR 50 MPH...ESPECIALLY AROUND THE WENDOVER AREA AND OVER THE PASSES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AWG
000 WWUS75 KLKN 220945 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 245 AM PDT FRI SEP 22 2006 NVZ033-221045- /O.CAN.KLKN.WI.Y.0025.000000T0000Z-060922T1000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 245 AM PDT FRI SEP 22 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY. EVEN THOUGH WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA...STRONG GUSTY WINDS TO 35 MPH WILL CONTINUE OVER THE WENDOVER AREA THIS MORNING. $$ HARMER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 21, 2:30 AM PDT, 58 minutes earlier.
Area forecast discussion, Sep 21, 2:30 AM PDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 230 AM PDT THU SEP 21 2006 .SYNOPSIS...UNSETTLED AND COOL WEATHER WILL CONTINUE FOR THE NEXT FEW DAYS. SHOWERS WILL DEVELOP THURSDAY AFTERNOON AND WILL CONTINUE OVERNIGHT. A WARMING TREND WILL BEGIN ON SUNDAY AND INTO EARLY NEXT WEEK. && .SHORT TERM...THE PRIMARY CONCERN TODAY WILL BE WINDS AND TEMPERATURES. WINDS WILL INCREASE OVER CWA THIS AFTERNOON AS A 5H LOW DROPS SOUTH FROM THE PACIFIC NORTHWEST. H5 WINDS 50 TO 6O KNOTS AND 700MB WINDS 35 KNOTS BY 00Z. WILL ISSUE A WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY...MAINLY FOR THE FUNNELING EFFECT OVER WENDOVER. PRESSURE GRADIENTS TIGHTEN ACROSS CWA THURSDAY NIGHT SO WILL KEEP THE ADVISORY FOR NVZ33 THROUGH 3 AM FRIDAY. FOR REST CWA...EXPECT WINDS CLOSE TO ADVISORY...BUT ATTM CLOUD COVER AND DECOUPLING EXPECTED TO KEEP WINDS BELOW CRITERIA...BUT NEED TO BE WATCHED. DO EXPECT LOCAL STRONG GUSTY WINDS OVER HIGHER ELEVATIONS AND PASSES. PCPN WILL CHANGE OVER TO SNOW FRIDAY MORNING WITH THICKNESS VALUES NEAR 534 DAM. HOWEVER...PCPN MAINLY CONFINED TO THE NORTHEAST. LOW KICKS OUT TO THE EAST FRIDAY WITH A DRYING TREND AND COOLER TEMPERATURES. HARMER .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. NORTH TO NORTHEASTERLY FLOW ALOFT WILL KEEP UNSEASONABLY COOL AIR OVER THE REGION THROUGH SATURDAY NIGHT. HIGHER PRESSURE ALOFT PUSHES IN FROM THE WEST SUNDAY INTO NEXT WEEK FOR THE RETURN OF NEAR NORMAL TEMPERATURES AND GENERALLY DRY CONDITIONS. ROOD .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED CONDITIONS. && .LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR NVZ033 FROM 2 PM TODAY THROUGH 3 AM FRIDAY.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.